Alert archive / South Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 19, 2005, 5:54 AM CDT for Roberts County, South Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2005, 5:54 AM CDT (10:54 UTC)
- Expired
- Aug 19, 2005, 6:27 AM CDT
- In force
- 33 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Roberts County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:45 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 19, 3:45 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 345 AM CDT FRI AUG 19 2005 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FOCUS IN THE SHORT TERM IS ON PRECIPITATION TODAY AND TONIGHT. LARGE UPPER TROUGH CURRENTLY SLIDING ACROSS SOUTHERN CANADA...WITH AN ASSOCIATED COLD FRONT TO DROP SOUTH THROUGH THE CWA TODAY. MODEL IN GOOD AGREEMENT WITH EACH OTHER...SHOWING THIS DEEP UPPER TROUGH SHOVING EAST INTO THE GREAT LAKES REGION BY MIDDAY SATURDAY. MODELS TRENDING TOWARD A WEAKER SOLUTION WITH THIS SYSTEM TODAY...SO HAVE DECREASED POPS SOMEWHAT ACROSS THE CWA. STILL LOOKS LIKE A DECENT SYSTEM...WITH ASSOCIATED SHOWERS AND THUNDERSTORMS CURRENTLY SHOWING UP ON RADAR ACROSS MUCH OF THE CENTRAL DAKOTAS. EXPECT AREA OF PRECIPITATION TO CONTINUE TO PROGRESS EASTWARD THIS MORNING AS THE FRONT SLIDES TO THE SOUTH AND EAST. GFS SHOWING THE SYSTEM EXITING SLIGHTLY FASTER THAN IN PREVIOUS RUNS...ALONG WITH THE BETTER LIFT KEEPING JUST TO THE NORTH ACROSS SOUTHEASTERN NORTH DAKOTA. THEREFORE HAVE DECREASED SOME OF THE POPS ACROSS THE WESTERN CWA THIS MORNING AND NEAR KATY WITH THE MAJORITY OF THE -TRW KEEPING TO THE NORTH OF THAT AREA. ANTICIPATE MOST OF THE PRECIP HAVING MOVED OFF TO THE EAST BY MID AFTERNOON...WITH A SECONDARY SHORTWAVE PUSHING THROUGH THE AREA THIS EVENING. THEREFORE LEFT THE SLIGHT CHANCE POPS FOR LATER TODAY AND TONIGHT WITH AN AREA OF WEAK UVM SHOWING UP WITH THIS WAVE. NAM AND GFS MODELS DIFFER SOMEWHAT IN THE TEMPERATURES FIELDS OVER THE NEXT FEW DAYS. NAM LOOKING SIMILAR TO PREVIOUS RUNS OF BOTH THE GFS AND NAM...WITH H85 TEMPS DROPPING INTO THE SINGLE DIGITS BY SATURDAY INTO SATURDAY NIGHT. LATEST GFS NOW SHOWING A WARMER SOLUTION WITH H85 TEMPS ONLY DROPPING INTO THE MID TEENS. KEPT TEMPERATURES GRIDS BASICALLY WHERE THEY WERE AT WITH THE COOLER NAM SOLUTION...BUT WILL MONITOR FOR POSSIBILITY OF THE WARMER GFS SOLUTION. OTHERWISE A LARGE UPPER RIDGE BUILDS INTO THE REGION THROUGH THE WEEKEND...WITH DRY CONDITIONS EXPECTED AND A WARMING TREND SUNDAY INTO THE BEGINNING OF NEXT WEEK. .LONG TERM...MONDAY THROUGH THURSDAY EXTENDED RANGE OPENS WITH HIGH PRESSURE OVER THE REGION AT THE SURFACE AND ALOFT. THE SURFACE HIGH MOVES TO THE EAST AS AN H5 UPPER TROUGH MOVES OVER THE ROCKIES AND PUSHES A SURFACE REFLECTION OUT ONTO THE PLAINS TUESDAY THROUGH THURSDAY. THERE REMAINS SOME MODEL DIFFERENCES BUT SEE NO REASON TO CHANGE GOING FORECAST AT THIS TIME. WITH LATER RUNS AND BETTER AGREEMENT EXPECT THE TIME OF THE STORMS CAN BE RESOLVED BETTER THAN NOW. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && ALBRECHT/KEEFE
Hazardous weather outlook, Aug 19, 5:31 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 531 AM CDT FRI AUG 19 2005 SDZ003>006-009-010-015>018-033>037-045-048-051-201045- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 531 AM CDT FRI AUG 19 2005 /431 AM MDT FRI AUG 19 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SOME SHOWERS AND THUNDERSTORMS THROUGH THE DAY AND TONIGHT WITH AN UPPER LEVEL DISTURBANCE TRAVELING THROUGH THE AREA. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ007-008-011-019>023-201045- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 531 AM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT TODAY AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THIS MORNING. DAMAGING WINDS ARE THE MAIN THREAT BUT SOME SMALL HAIL IS POSSIBLE TOO. AN ISOLATED TORNADO EARLY THIS MORNING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:17 PM CDT | Severe Thunderstorm Warning | ABR | Potter | 28 min |
| Aug 18, 7:23 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 14 min |
| Aug 19, 1:00 AM CDT | Severe Thunderstorm Warning | ABR | Brown | 18 min |
| Aug 19, 5:08 AM CDT | Flash Flood Warning | ABR | Brown, Day, Marshall, Roberts | 4 hr |
| Aug 19, 5:19 AM CDT | Tornado Warning | ABR | Day | 26 min |
| Aug 19, 5:37 AM CDT | Tornado Warning | ABR | Marshall | 23 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.